Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Severe vaginal itching, do not use barrier contraception during intercourse. Could I be allergic to partner's body fluids?

Hello. I have a question about sexual health . I have been with my partner now 2 years, and we have been using a wide range of contraception methods, from the pill to the depo injection. The problem is that is we dont use a barrier method , I get itchy and uncomfortable down there, so at the moment we are using condoms . My partner doesnt get any symphoms whatsoever. I have been treating it with creams and pessaries. We have been both treated once with an oral pill fluconazole , and with anti fungal cream, but even after that, if we dont use any barrier contraception , I still get itchy. Is there something in my partners body/fluids that I can be allergic or something like that? Thanks for your help
Asked On : Thu, 31 Jan 2013
Answers:  1 Views:  30
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

Itching in the external genitalia (vagina in your case) after sexual activity suggests infection most probably fungal infection.
Do you have a discharge associated with the itching?
If yes the discharge needs to be examined and culture sensitivity needs to be done.
If it turns to be fungal infection, a course of anti-fungals and anti-fungal ointment and/ or pessary need to be taken.
Besides discharge, urine also needs to be examined microscopically and culture sensitivity needs to be done.
Your partner also needs to be treated and abstinence is required till the time the infection clears away.
This could also be due to allergy to the rubber used in condoms.
There are very quality condoms available in the market made up of very fine rubber.
You can try them.
If the problem does not resolve, avoid using barrier methods of contraception.
allergy to semen is unlikely cause of itching.
Consult your gynecologist for complete examination and thus management.

Thanks and take care
Dr Shailja P Wahal
Answered: Tue, 16 Jul 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor